Friday November 28th 2014

Snorting lorazepam

If you’re thinking about snorting Ativan to get high on lorazepam, you should be well informed about what happens in the brain and body, both short and long-term.

Although how long lorazepam stays in your system depends more on chronic use vs one time use, snorting lorazepam brings on near immediate onset of action.  Here, we review what happens in the body while snorting lorazepam, as well as the dangers and safety concerns of snorting lorazepam. We welcome all questions about lorazepam at the end of this article, and will try to answer all legitimate questions with a personal reply ASAP.

Lorazepam: What are you really snorting?

Lorazepam is a benzodiazepine medication, and is marketed under the brand name Ativan. Lorazepam, an antianxiety medication, is used to treat panic attacks, but also irritable bowel syndrome, epilepsy, insomnia, and other conditions. Lorazepam is the main active ingredient in Ativan, but inactive ingredients that accompany lorazepam might include lactose monohydrate, magnesium stearate, microcrystalline cellulose, and polacrilin potassium.

Snorting lorazepam to get high

Snorting lorazepam  Lorazepam enters the bloodstream rapidly when snorted, exposing you to much higher doses than you would absorb through the recommended oral route. This raises the risk of adverse side effects – including some that can be life-threatening, like difficulty breathing or irregular heartbeat. How long lorazepam lasts depends on the pharmaceutical preparation of lorazepam and physical condition, but lorazepam effects generally last for 6-8 hours for single doses.

Snorting lorazepam vs oral

Taking lorazepam orally is safer and has fewer complications, since that’s the intended route for the medication. Snorting will cause quicker, more intense effects, but this quick fix has its risks. Overdose on lorazepam can cause a coma or death.

How does snorting lorazepam affect the body?

Lorazepam acts on your central nervous system by slowing brain activity, which relaxes you physically. This action, however, can also have a downside. Minor side effects of using lorazepam include blurred vision, nausea, or appetite changes. However, the risk of adverse side effects increases when you snort lorazepam, as you shock the brain and the body with a high dose of lorazepam at once. Snorting lorazepam can affect your body by causing:

  • blurred vision
  • changes in appetite
  • dizziness
  • drowsiness
  • excitement
  • nausea
  • restlessness

Snorting lorazepam side effects

When taken as prescribed, the side effects of lorazepam usually aren’t serious. Severe side effects from taking lorazepam are fairly rare, and occur more often when the medication is snorted or taken in large doses. These effects include:

  • confusion
  • difficulty breathing or swallowing
  • extreme drowsiness
  • fainting or coma
  • fever
  • irregular heartbeat
  • muscle weakness
  • tremors, inability to sit still
  • severe skin rash
  • yellowing of eyes or skin

Snorting lorazepam dangers

It’s dangerous to snort lorazepam. The risks of extremely low blood pressure, decreased heart rate, and coma are very serious and should be considered if you’re thinking about snorting lorazepam. But nasal inhalation of lorazepam can also make you confused or drowsy, which puts you at risk of injury and accident. Snorting benzodiazepines like lorazepam can also cause damage to your nasal passages, or spread disease if you share snorting instruments. Plus, lorazepam is habit-forming, and snorting it increases your risk of becoming addicted.

Snorting lorazepam safely

To be clear, snorting lorazepam is never safe. But you should know something about the maximum recommended doses of lorazepam in order to prevent or reduce harm to yourself if you decide to snort lorazepam. Lorazepam is usually taken in divided doses throughout the day – either 0.5, 1, or 2 mg of lorazepam at a time. The prescribed dosage can range from 1-10 mg/day – but higher doses are usually given only to people who’ve developed a tolerance from long-term use of the medication . 10 mg can be dangerous if you’ve never taken the drug before. Again, that is the per day dosage – that much lorazepam should never be taken all at once.

Snorting lorazepam questions

Do you still have questions about snorting lorazepam? If so, please let us know. We respond to all lorazepam questions with a personal and prompt reply.

Reference Sources: Daily Med: Ativan (lorazepam) tablet
PubMed Health: lorazepam
DEA: Drugs and Chemicals of Concern: Benzodiazepines

Leave a Reply

10 Responses to “Snorting lorazepam
glenn
2:24 am December 23rd, 2012

last night i did something very dumb and unusual for me… I drank alot of alcohol and took approx 20-24 .5 mg pills of lorazepam….seemed to have survived enourh to feel the guilt and shame of doing such…other than feeling nausious I think im ok..should i be more concerned?? i dont have health insurance so prefer to not go to er…

9:44 am December 24th, 2012

Hi Glenn. Thanks for being open and sharing about this difficult experience. I’d suggest that you call the Poison Control Center at 1-800-222-1222 to report the incident and the symptoms you’re experiencing. The medical experts can then refer you to what needs to happen next. Best of luck!

Angel
4:11 am August 30th, 2014

I take two (2) lorazapam daily PO, well that’s what the prescription says. I find myself going through 60 with in a week then none and then I get 60 again. I don’t dr shop or get them other places and I only take them orally. What damage I doing by taking a lot and them stopping for 3 weekend them taking a lot?

Ivana @ Addiction Blog
7:15 am September 2nd, 2014

Hello Angel. If you are not taking medications as prescribed, then it’s abuse. You are putting yourself at the risk of developing high tolerance, even dependence and then facing uncomfortable withdrawal symptoms once the meds are out. It’s a stress your organism doesn’t need, plus you are better off treating your condition throughout, then binging.

matt
3:34 am September 14th, 2014

What about rectal use of lorazepam?
Is this effective at all?

Christine
10:36 pm October 14th, 2014

I use adivan 4-6 mg and Benadryl 4-6 pills each night. Only at night or I can’t sleep. I have been living this way for two years. In the two years I have gained 100lbs. The weight is upsetting but I need to sleep. HELP !!!!!

Ivana @ Addiction Blog
2:57 pm October 17th, 2014

Hello Christine. What does your doctor say? Have you tried alternative sleeping aids like relaxative teas, hot baths, meditation, calming music?

Chase
9:10 am November 6th, 2014

So if I’m wanting to take lorazepam for recreational use should I do it maybe snort 3-5 mg in one setting? I’ve never expiremented with anxiety medication but I’m well expirienced with things like morphine, OxyContin, and oxycodone all sorts of pain killers. Just this past day I snorted 12 mg of hydromorphone and 20 mg of OxyContin to even get me high. I usually mix morphine and OxyContin. I never pop anything though I always snort because my tolerance Is sky rocket. So question is is it a good idea to snort 3-5 mg of lorazepam also can you get high off of it?

JessieMae
5:08 am November 14th, 2014

Chase- know this response is a little late but from what you said it sounds like you have a serious problem. Not to be judgmental, but if you keep upping your doses and combining meds and snorting, you’re probably getting closer and closer to OD-ing. I would highly suggest you talk to your doctor and let them know what’s up (there are patient confidentiality laws, so they can’t legally spill the beans on you) and if you don’t have a doctor it’s not super hard to find one these days. (Plus, I’m assuming you already have one to get your prescriptions? Otherwise how do you know for sure what you’re getting?) Take care, man, seriously.

B. W.
10:22 pm November 14th, 2014

I take lorazepam for both IBS and a social anxiety disorder.In the past I have had no problem with taking it orally (if I needed a quicker uptake (for anxiety), I’d chew the pill before swallowing….pretty rare).
Unfortunately I have developed gastroparesis (delayed stomach emptying) and now deal with significant nausea and vomiting. I can’t afford the sublingual lorazepam which would bypass my stomach. And I am not sure I qualify for injections. I was brought to this site when googling if it was even possible to nasally insufflate lorazepam.
Thanks for outlining the risks in a non-judgmental way.
Even knowing that I can do it, if i need to, helps me feel better.

Leave a Reply